What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 18, 5:22 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 18, 5:22 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
622 PM EDT Sun Aug 18 2024
.SYNOPSIS...
An upper level storm system will bring showers and thunderstorms
to the area today, with risks for localized flooding and perhaps
damaging winds in the stronger thunderstorms. Showers will
linger into Monday, with drier and cooler conditions arriving
Tuesday. A few showers may return to the area mid-week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
630 PM Update...
Widespread showers and thunderstorms continue, especially near
and east of I-81, but additional storms over W NY will drift
into the far western CWA shortly. Still holding onto the Severe
Thunderstorm Watch for the time being, although we're getting a
little worked-over in terms of instability, and flash flooding
is likely to be the primary threat going forward.
250 PM Update...
An upper low over southern Ontario will weaken into an open
trough as it drifts east tonight. Several shortwave troughs
moving through NY/PA will be the focus for clusters of showers
and thunderstorms through this evening.
Moderate instability has developed across the area as widespread
cloud cover has started to erode. SPC mesoanalysis shows a sharp
gradient over the Hudson Valley, with with SBCAPE of 1500-2000
J/Kg across most of our CWA. Surface analysis also suggests a
weak front or convergence zone roughly along I-81, with SE winds
to its east, and lighter southerly flow to its west. This
boundary has also been a focal point for deeper convection
stretching from NEPA into Oneida County.
Models suggest low level (0-1km) shear will increase to around
20 knots across areas roughly south of I-88 in NY and NEPA later
this afternoon, and there is a risk for an isolated tornado.
Otherwise, the primary severe threat will be damaging wind
gusts.
There's also a risk for flash flooding as storm motion is ideal
for training, which we're already seeing, especially in NEPA.
The Flash Flood Watch will remain in effect as-is, covering the
areas most sensitive to flooding due to prior rainfall. Isolated
flash flooding is also possible further north, outside of the
watch area.
Showers and thunderstorms will diminish in intensity and
coverage from west to east tonight, but isolated showers will
persist through morning. A cold front will push through the area
Monday morning into the early afternoon with showers and
isolated thunderstorms again increasing in coverage. CAMS
suggest a weak convective line may develop ahead of the front in
the early afternoon, mainly affecting areas east of I-81.
Cooler temperatures will filter into the area through the day,
and high temps may be set in the morning, with afternoon
temperatures falling into the 60s. Monday night will be chilly,
with lows dropping into the lower-50s.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
125 PM Update...
The trough overhead the Northeast lingers through the short term
period. The center low of the trough dives southward Tuesday,
and may bring some light rain showers over Central NY during the
daytime Wednesday. As the center low pushes southward, it'll
bring some colder Canadian air down into Central NY and NE PA,
bringing high temperatures down to the low to mid 60s Tuesday,
and overnight Tuesday temperatures down to the mid 40s to low
50s. Wednesday high temperatures warm very slightly to the mid
60s to low 70s, but overnight temperatures cool back down to the
high 40s to low 50s overnight Wednesday.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
125 PM Update:
The trough finally exits off to the east during the later half
of the week, and high pressure begins to build. For the rest of
the week, it's expected to be dry with temperatures warming from
the low to mid 70s on Thursday to the low 80s on Saturday.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
Lower ceilings are beginning to erode across the area, as
showers and thunderstorms increase in coverage. IFR still
hanging on at BGM, but should lift to MVFR shortly.
Through the afternoon, ceilings will lift to MVFR-VFR, with
restrictions mostly due to visibility reductions in locally
heavy rainfall. Timing of heaviest rain and possible thunder is
a bit difficult to pinpoint, but kept TEMPO groups with minor
adjustments.
Surface low and a cold front will begin moving through the area
overnight, with lowering ceilings expected, and IFR to Fuel Alt
common before dawn. Lower ceilings will linger well into the day
Monday as the upper low moves overhead.
.Outlook...
Monday Afternoon through Monday night...Ceiling restrictions
with only minor improvements in the afternoon. Scattered
showers and thunderstorms daytime with resultant occasional
restrictions, followed by post-frontal ceilings lowering late
afternoon through night.
Tuesday through Thursday...Mainly VFR as high pressure gradually
builds across the region.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until midnight EDT tonight for PAZ038>040-043-044-
047-048-072.
NY...Flood Watch until midnight EDT tonight for NYZ022-024-055-056-
062.
&&
SYNOPSIS...MPH
NEAR TERM...MPH
SHORT TERM...KL
LONG TERM...KL
AVIATION...MPHHazardous weather outlook, Aug 18, 5:54 PM EST, 31 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
654 PM EDT Sun Aug 18 2024
NYZ022-024-055-056-062-PAZ038>040-043-044-047-048-072-192300-
Steuben-Chemung-Tioga-Broome-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
654 PM EDT Sun Aug 18 2024
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ009-015>018-023-025-036-037-044>046-057-192300-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Schuyler-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Delaware-
654 PM EDT Sun Aug 18 2024
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Tonight.
Showers and thunderstorms are expected this evening, a few possibly
containing heavy rainfall. Isolated flash flooding will be possible
for locations that receive multiple rounds of rain.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 18, 3:59 PM EST, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
459 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM Flash Flood Clifford 41.65N 75.60W
08/18/2024 Susquehanna PA 911 Call Center
Water rescue, water up to front door or
residence.
&&Local storm report, Aug 18, 4:32 PM EST, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
532 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM Flash Flood 2 SSW Burnwood 41.75N 75.53W
08/18/2024 Susquehanna PA Emergency Mngr
Roads closed in Uniondale due to flooding.
&&Local storm report, Aug 18, 5:17 PM EST, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
617 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM Flash Flood 1 NW Brackney 41.99N 75.93W
08/18/2024 Susquehanna PA Emergency Mngr
Brackney Hill Road in Silver Lake Township
washed out.
&&Local storm report, Aug 18, 5:39 PM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
639 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM Flash Flood Brackney 41.99N 75.92W
08/18/2024 Susquehanna PA 911 Call Center
Significant flooding reported. Details to
follow.
&&Local storm report, Aug 18, 6:18 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
718 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM Flash Flood Brackney 41.99N 75.92W
08/18/2024 Susquehanna PA 911 Call Center
Roads flooded. Debris on roads.
&&Special weather statement, Aug 18, 6:24 PM EST, 1 minute before
Special Weather Statement
National Weather Service Binghamton NY
724 PM EDT Sun Aug 18 2024
NYZ009-037-190000-
Southern Oneida NY-Northern Oneida NY-
724 PM EDT Sun Aug 18 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL ONEIDA COUNTY THROUGH 800
PM EDT...
At 724 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Boonville to near Verona.
Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rome, Lee, Floyd, Boonville, Oriskany, Steuben, Ava, Stittville, New
London, and Delta Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4316 7527 4314 7561 4343 7558 4342 7555
4343 7552 4355 7526
TIME...MOT...LOC 2324Z 242DEG 22KT 4345 7550 4317 7553
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BJG